View Full Version : Anyone found a reduction of side effects when taking 5-HTP or other with Strattera?


andy1027
02-07-14, 08:28 AM
Anyone found a reduction of strattera side effects when taking 5-HTP or another supplement or other with Strattera?

I feel down when I take my strattera each night. I mostly feel down at the weekends when im not in college.

Currently I am on 40 mgs Strattera, but innatentiveness is so bad! I need to up my dose of Strattera to 60mgs where I *KNOW* by innatention will be a lot less severe. The problem is that, when going to this higher dose and being on this dose long term, I will probably feel down a lot more. Plus the sexual side effects....

What I would like to know is, is there any supplements that someone has tried that helps counteract the negative effects of strattera? Somthing to help balance out the serotonin in my brain (probably serotonin).

I am really desperate to know.


All suggestions are welcome. Thank you

sarahsweets
02-07-14, 10:23 AM
Strattera was origionally marketed as an antidepressant because it is an SSRI but they happened to discover that helped with adhd. Its one of those things that either works or doesnt work. This is why you have to work your way up to an optimal dose. It makes sense that it could affect your mood. When I tried it, it flipped me into mania but I am also BPII.

lazymanthuggin
02-09-14, 06:50 PM
Strattera is not an SSRI: it has no effect on the serotonin system

BR549
02-10-14, 04:57 AM
Strattera is an NRI, Norepinephrine Reuptake Inhibitor, not an SNRI which is a Serotonin Norepinephrine Reuptake Inhibitor. It's my understanding that norepinephrine is one of the neurotransmitters involved with symptoms of ADHD. Strattera doesn't affect Serotonin and 5htp does--if I understand how 5htp works. I'd definitely check with your doctor before mixing the two. Even though 5htp is OTC in the states, that doesn't mean there won't be an adverse interaction. :)

Rockafella83
03-06-14, 07:20 PM
It does affect Serotonin. Not as powerfull as a SSRI but still affect Serotonin. http://www.ncbi.nlm.nih.gov/pubmed/23933039

Rockafella83
03-11-14, 09:26 AM
If your side effects are heart palpitations and high blood pressure, you could try Clonidine. It does affect tiredness by the way so be aware.